MAUDE Adverse Event Report: LIGHTLAB IMAGING, INC. DRAGONFLY OPSTAR¿; CATHETER, INTRAVASCULAR, DIAGNOSTIC

LIGHTLAB IMAGING, INC. DRAGONFLY OPSTAR¿; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 1014651
Medical Device Problem Codes Material Separation (1562); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the dragonfly opstar catheter was unable to cross due to the challenging anatomy in the heavily calcified left anterior descending coronary artery.After the catheter was removed from the patient, it was noted that the tip of the catheter had separated and remained on the back end of the guidewire, outside the patient.There were no adverse patient effects.After a non-abbott guide extension was advanced, another dragonfly opstar was used with the optis mobile next to complete the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection, dimensional analysis, and additional testing methods were performed on the returned device.The reported failure to advance was not able to be confirmed; however, the reported material separation was visually confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported failure to advance and material separation appear to be related to circumstances of the procedure.The catheter was returned with stretching, tearing, and separation of the catheter¿s sheath (distal tip and distal sheath marker band) which caused the proximal marker band to break from the bonded position and shift distal on the sheath.In this case, while the account states that no resistance was felt during imaging catheter withdrawal, the state of the returned catheter (stretched window tube and torn guidewire exit notch/distal tip) indicates that there was likely resistance during withdrawal of the imaging catheter¿which was caused by the patient¿s anatomical conditions (heavy calcification).Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
Subsequent to the previously filed report, additional information was received that there was no resistance during removal of the dragonfly opstar catheter from the patient.No additional information was provided.

Brand Name
DRAGONFLY OPSTAR¿
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
LIGHTLAB IMAGING, INC.
4 robbins rd.
westford MA 01886
Manufacturer (Section G)
ABBOTT MEDICAL REG#3009600098
4 robbins rd
westford MA 01886
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23915482
Report Number2024168-2025-12268
Device Sequence Number9932635
Product Code DQO
UDI-Device Identifier05415067031129
UDI-Public(01)05415067031129(17)261010(10)10533514
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K230411
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1014651
Device Catalogue Number1014651
Device Lot Number10533514
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2025
Supplement Date Received by Manufacturer01/15/2026
Initial Report FDA Received Date12/29/2025
Supplement Report FDA Received Date02/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown